Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 284, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 28, 2022, 3:06 PM CDT for McIntosh County, Muskogee County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2022, 3:06 PM CDT (20:06 UTC)
- Expired
- Aug 28, 2022, 4:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McIntosh County, OK, Muskogee County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:14 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 28, 1:14 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 114 PM CDT Sun Aug 28 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Thru Tonight) Issued at 114 PM CDT Sun Aug 28 2022 Persistent band of mid level cloudiness has slowed diurnal heating across much of NE OK into far NW AR so far today, but satellite trends are showing more breaks in the clouds. The latest CAMs are not all that excited regarding coverage of afternoon/evening storm development, and favor the area behind the mid-level cloud band to the west and the eastern/southern areas ahead of it where more insolation is occurring. Any storms that can develop should have 2-3k j/kg of cape, 2+" PWATs and around 20kts of 500mb flow near the base of a passing shortwave trough to work with. Water-loaded downdrafts could produce severe microbursts beneath the taller/stronger cells. The HREF PMM QPF continues to indicate the potential for locally heavy rainfall as well, which makes sense given the PWATs in place. Lacy && .LONG TERM... (Monday through Sunday) Issued at 114 PM CDT Sun Aug 28 2022 Locally heavy rainfall potential will linger thru Monday morning, though coverage should be low. The latest blended guidance has backed off from the likely PoPs for Monday afternoon, with the NAM again fairly sparse across our area and HRRR showing more spotty coverage. As was mentioned yesterday, a frontal boundary will still be to the north over KS during the afternoon, with storms expected to focus along it. Some of this activity may drop south into NE OK Monday evening. Storm chances will continue Tuesday as the boundary moves south across the region, lowest north highest south. Drier deep layer airmass behind the front will bring tranquil weather for the remainder of the week. Low rain/storm chances will return by next weekend as moisture returns from the south. Lacy && .AVIATION... (18Z TAFS) Issued at 1214 PM CDT Sun Aug 28 2022 Isolated to widely scattered RA/TSRA is expected to develop this afternoon, though coverage at any one TAF site will remain low. Will include VCTS at all sites early in the period except KBVO and KFSM. Otherwise, VFR elements will prevail at all sites through the valid period. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 94 73 93 / 20 40 30 20 FSM 76 93 74 95 / 30 30 30 30 MLC 74 92 71 93 / 10 30 30 40 BVO 72 94 68 93 / 20 40 40 20 FYV 72 88 66 91 / 20 30 30 20 BYV 73 88 69 91 / 20 40 30 20 MKO 73 91 71 92 / 30 30 30 30 MIO 73 91 69 92 / 20 40 40 20 F10 73 93 70 93 / 30 40 30 30 HHW 74 91 73 91 / 0 20 20 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....30 AVIATION...23
Hazardous weather outlook, Aug 28, 12:23 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1223 PM CDT Sun Aug 28 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1223 PM CDT Sun Aug 28 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly Northeast Oklahoma and Northwest Arkansas. ONSET..Mid Afternoon. FLASH FLOOD. RISK...Limited. AREA...Mainly Northeast Oklahoma. ONSET...Late Afternoon. HEAVY RAIN. RISK...Limited. AREA...Mainly Northeast Oklahoma. ONSET...Late Afternoon. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...This Afternoon. DISCUSSION... Scattered thunderstorms are expected to develop this afternoon across mainly northeast Oklahoma and northwest Arkansas. Storm coverage will be greatest near any residual outflow boundaries from the morning activity. A few severe storms are possible, with damaging downburst winds the main threat. Locally heavy rainfall will also be possible with the storms late this afternoon and early evening, which may result in some localized flooding. Heat index values this afternoon will climb to near or just above 100 degrees across parts of northeast Oklahoma and west central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY...Thunderstorm Potential. WEDNESDAY through FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Scattered thunderstorms will once again occur Monday afternoon, with a limited risk of severe downburst winds again. Storm coverage will diminish Tuesday with the passage of a weak cold front. A weak upper level storm system is forecast to develop over the southern plains by next weekend bringing another chance of thunderstorms to the area. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 28, 2:46 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
246 PM CDT Sun Aug 28 2022
OKZ071-282015-
McIntosh OK-
246 PM CDT Sun Aug 28 2022
...A strong thunderstorm will impact portions of northeastern
McIntosh County through 315 PM CDT...
At 246 PM CDT, Doppler radar indicated a strong thunderstorm near
Lake Eufaula State Park, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Eufaula... Checotah...
Rentiesville... Stidham...
Lake Eufaula State Park... Pierce...
Onapa...
This includes Interstate 40 in Oklahoma between mile markers 255 and
268.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3555 9555 3555 9552 3534 9536 3530 9549
3530 9550 3529 9551 3525 9565 3540 9577
TIME...MOT...LOC 1946Z 238DEG 10KT 3537 9564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:14 AM CDT | Special Weather Statement | TSA | Nowata | 31 min |
| Aug 28, 2:46 PM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| Aug 28, 3:36 PM CDT | Special Weather Statement | TSA | McIntosh | 24 min |
| Aug 28, 3:41 PM CDT | Special Weather Statement | TSA | Muskogee | 34 min |
| Aug 28, 4:01 PM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| Aug 28, 4:07 PM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee | 113 min |
| Aug 28, 4:33 PM CDT | Special Weather Statement | TSA | McIntosh | 27 min |
| Aug 28, 4:58 PM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
| Aug 28, 5:12 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| Aug 28, 5:18 PM CDT | Special Weather Statement | TSA | Pawnee | 27 min |
| Aug 28, 5:31 PM CDT | Special Weather Statement | TSA | Sequoyah | 29 min |
| Aug 28, 5:42 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| Aug 28, 6:13 PM CDT | Special Weather Statement | TSA | Latimer | 32 min |
| Aug 28, 6:17 PM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| Aug 28, 6:42 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer | 2 hr |
| Aug 28, 6:44 PM CDT | Special Weather Statement | TSA | Latimer | 31 min |
| Aug 28, 4:34 PM CDT | Special Weather Statement | TSA | Franklin | 26 min |
| Aug 28, 5:28 PM CDT | Special Weather Statement | TSA | Sebastian | 32 min |
| Aug 28, 5:37 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.